May  2020, 13(5): 1473-1493. doi: 10.3934/dcdss.2020083

Global existence for Laplace reaction-diffusion equations

1. 

Department of Mathematics, Università degli Studi di Bologna, piazza di Porta S. Donato 5, 40126 Bologna, Italy

2. 

Professor Emeritus, Graduate School of Information Science and Technology, Osaka University, Suita, Osaka 565-0871, Japan

* Corresponding author: Atsushi Yagi

Received  June 2018 Revised  July 2018 Published  June 2019

We study the initial-boundary value problem for a Laplace reaction-diffusion equation. After constructing local solutions by using the theory of abstract degenerate evolution equations of parabolic type, we show global existence under suitable assumptions on the reaction function. We also show that the problem generates a dynamical system in a suitably set universal space and that this dynamical system possesses a Lyapunov function.

Citation: Angelo Favini, Atsushi Yagi. Global existence for Laplace reaction-diffusion equations. Discrete and Continuous Dynamical Systems - S, 2020, 13 (5) : 1473-1493. doi: 10.3934/dcdss.2020083
References:
[1]

A. A. Amosov and O. A. Amosova, Error estimates for FEM schemes constructed for the degenerate diffusion equations with discontinuous coefficients, Soviet J. Mumer. Anal. Math. Modelling, 1 (1986), 163-187. 

[2]

H. Carslaw and J. Jaeger, Conduction of Heat in Solids, The Clarendon Press, Oxford University Press, New York, 1988.

[3]

F. de Monte, Transient heat conduction in one-dimensional composite slab. A 'natural' analytic approach, Inter. J. Heat Mass Trans., 43 (2000), 3607-3619.  doi: 10.1016/S0017-9310(00)00008-9.

[4]

B. Deconinck, B. Pelloni and N. E. Sheils, Non-steady state heat conduction in composite walls, Proc. Royal Soc. A, 470 (2014), 20130605. doi: 10.1098/rspa.2013.0605.

[5]

A. Favini and A. Yagi, Space and time regularity for degenerate evolution equations, J. Math. Soc. Japan, 44 (1992), 331-350.  doi: 10.2969/jmsj/04420331.

[6]

A. Favini and A. Yagi, Multivalued linear operators and degenerate evolution equations, Ann. Mat. Pura Appl., (Ⅳ) 163 (1993), 353–384. doi: 10.1007/BF01759029.

[7] A. Favini and A. Yagi, Degenerate Differential Equations in Banach Spaces, CRC Press, 1999. 
[8]

D. W. Hahn and M. N. Özişik, Heart Conduction, John Wiley & Sons Inc., 2012.

[9]

X -M. HeT. Lin and Y. Lin, A bilinear immersed finite volume element method for the diffusion equation with discontinuous coefficients, Commun. Comput. Phys., 6 (2009), 185-202.  doi: 10.4208/cicp.2009.v6.p185.

[10]

Gh. Juncu and C. Popa, Preconditioning by Gram matrix approximation for diffusion-convection-reaction equations with discontinuous coefficients, Math. Comput. Simulation, 60 (2002), 487-506.  doi: 10.1016/S0378-4754(02)00063-0.

[11]

D. Kim, Second order parabolic equations and weak uniqueness of diffusions with discontinuous coefficients, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), 5 (2006), 55–76.

[12]

L. V. Korobenko and V. Zh. Sakbaev, On the formulation and well-posedness of the Cauchy problem for a diffusion equation with discontinuous degenerate coefficients, Comput. Math. Math. Phys., 49 (2009), 1037-1053.  doi: 10.1134/S0965542509060128.

[13]

F. LemariéL. Debreu and E. Blayo, Toward an optimized global-in-time Schwarz algorithm for diffusion equations with discontinuous and spatially variable coefficients, Electron. Trans. Numer. Anal., 40 (2013), 148-186. 

[14]

M. D. Mikhailov and M. N. Özişik, Transient conduction in a three-dimensional composite slab, Inter. J. Heat and Mass Transfer, 29 (1986), 340-342.  doi: 10.1016/0017-9310(86)90242-5.

[15]

H. Salt, Transient conduction in a two-dimensional composite slab, Inter. J. Heat and Mass Transfer, 26 (1983), 1611-1623. 

[16]

N. E. Sheils and B. Deconinck, Initial-to-interface maps for the heat equation on composite domains, Stud. Appl. Math., 137 (2016), 140-154.  doi: 10.1111/sapm.12138.

[17]

R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, 2nd ed., Springer-Verlag, Berlin, 1997. doi: 10.1007/978-1-4612-0645-3.

[18]

A. Yagi, Abstract Parabolic Evolution Equations and their Applications, Springer, 2010. doi: 10.1007/978-3-642-04631-5.

show all references

References:
[1]

A. A. Amosov and O. A. Amosova, Error estimates for FEM schemes constructed for the degenerate diffusion equations with discontinuous coefficients, Soviet J. Mumer. Anal. Math. Modelling, 1 (1986), 163-187. 

[2]

H. Carslaw and J. Jaeger, Conduction of Heat in Solids, The Clarendon Press, Oxford University Press, New York, 1988.

[3]

F. de Monte, Transient heat conduction in one-dimensional composite slab. A 'natural' analytic approach, Inter. J. Heat Mass Trans., 43 (2000), 3607-3619.  doi: 10.1016/S0017-9310(00)00008-9.

[4]

B. Deconinck, B. Pelloni and N. E. Sheils, Non-steady state heat conduction in composite walls, Proc. Royal Soc. A, 470 (2014), 20130605. doi: 10.1098/rspa.2013.0605.

[5]

A. Favini and A. Yagi, Space and time regularity for degenerate evolution equations, J. Math. Soc. Japan, 44 (1992), 331-350.  doi: 10.2969/jmsj/04420331.

[6]

A. Favini and A. Yagi, Multivalued linear operators and degenerate evolution equations, Ann. Mat. Pura Appl., (Ⅳ) 163 (1993), 353–384. doi: 10.1007/BF01759029.

[7] A. Favini and A. Yagi, Degenerate Differential Equations in Banach Spaces, CRC Press, 1999. 
[8]

D. W. Hahn and M. N. Özişik, Heart Conduction, John Wiley & Sons Inc., 2012.

[9]

X -M. HeT. Lin and Y. Lin, A bilinear immersed finite volume element method for the diffusion equation with discontinuous coefficients, Commun. Comput. Phys., 6 (2009), 185-202.  doi: 10.4208/cicp.2009.v6.p185.

[10]

Gh. Juncu and C. Popa, Preconditioning by Gram matrix approximation for diffusion-convection-reaction equations with discontinuous coefficients, Math. Comput. Simulation, 60 (2002), 487-506.  doi: 10.1016/S0378-4754(02)00063-0.

[11]

D. Kim, Second order parabolic equations and weak uniqueness of diffusions with discontinuous coefficients, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), 5 (2006), 55–76.

[12]

L. V. Korobenko and V. Zh. Sakbaev, On the formulation and well-posedness of the Cauchy problem for a diffusion equation with discontinuous degenerate coefficients, Comput. Math. Math. Phys., 49 (2009), 1037-1053.  doi: 10.1134/S0965542509060128.

[13]

F. LemariéL. Debreu and E. Blayo, Toward an optimized global-in-time Schwarz algorithm for diffusion equations with discontinuous and spatially variable coefficients, Electron. Trans. Numer. Anal., 40 (2013), 148-186. 

[14]

M. D. Mikhailov and M. N. Özişik, Transient conduction in a three-dimensional composite slab, Inter. J. Heat and Mass Transfer, 29 (1986), 340-342.  doi: 10.1016/0017-9310(86)90242-5.

[15]

H. Salt, Transient conduction in a two-dimensional composite slab, Inter. J. Heat and Mass Transfer, 26 (1983), 1611-1623. 

[16]

N. E. Sheils and B. Deconinck, Initial-to-interface maps for the heat equation on composite domains, Stud. Appl. Math., 137 (2016), 140-154.  doi: 10.1111/sapm.12138.

[17]

R. Temam, Infinite-Dimensional Dynamical Systems in Mechanics and Physics, 2nd ed., Springer-Verlag, Berlin, 1997. doi: 10.1007/978-1-4612-0645-3.

[18]

A. Yagi, Abstract Parabolic Evolution Equations and their Applications, Springer, 2010. doi: 10.1007/978-3-642-04631-5.

[1]

Lili Du, Chunlai Mu, Zhaoyin Xiang. Global existence and blow-up to a reaction-diffusion system with nonlinear memory. Communications on Pure and Applied Analysis, 2005, 4 (4) : 721-733. doi: 10.3934/cpaa.2005.4.721

[2]

Shu-Xiang Huang, Fu-Cai Li, Chun-Hong Xie. Global existence and blow-up of solutions to a nonlocal reaction-diffusion system. Discrete and Continuous Dynamical Systems, 2003, 9 (6) : 1519-1532. doi: 10.3934/dcds.2003.9.1519

[3]

Sebastian Aniţa, William Edward Fitzgibbon, Michel Langlais. Global existence and internal stabilization for a reaction-diffusion system posed on non coincident spatial domains. Discrete and Continuous Dynamical Systems - B, 2009, 11 (4) : 805-822. doi: 10.3934/dcdsb.2009.11.805

[4]

Georg Hetzer. Global existence for a functional reaction-diffusion problem from climate modeling. Conference Publications, 2011, 2011 (Special) : 660-671. doi: 10.3934/proc.2011.2011.660

[5]

Michaël Bages, Patrick Martinez. Existence of pulsating waves in a monostable reaction-diffusion system in solid combustion. Discrete and Continuous Dynamical Systems - B, 2010, 14 (3) : 817-869. doi: 10.3934/dcdsb.2010.14.817

[6]

Hua Nie, Sze-Bi Hsu, Feng-Bin Wang. Global dynamics of a reaction-diffusion system with intraguild predation and internal storage. Discrete and Continuous Dynamical Systems - B, 2020, 25 (3) : 877-901. doi: 10.3934/dcdsb.2019194

[7]

M. Grasselli, V. Pata. A reaction-diffusion equation with memory. Discrete and Continuous Dynamical Systems, 2006, 15 (4) : 1079-1088. doi: 10.3934/dcds.2006.15.1079

[8]

Lu Yang, Meihua Yang. Long-time behavior of stochastic reaction-diffusion equation with dynamical boundary condition. Discrete and Continuous Dynamical Systems - B, 2017, 22 (7) : 2627-2650. doi: 10.3934/dcdsb.2017102

[9]

Alexey Cheskidov, Songsong Lu. The existence and the structure of uniform global attractors for nonautonomous Reaction-Diffusion systems without uniqueness. Discrete and Continuous Dynamical Systems - S, 2009, 2 (1) : 55-66. doi: 10.3934/dcdss.2009.2.55

[10]

Aníbal Rodríguez-Bernal, Alejandro Vidal-López. A note on the existence of global solutions for reaction-diffusion equations with almost-monotonic nonlinearities. Communications on Pure and Applied Analysis, 2014, 13 (2) : 635-644. doi: 10.3934/cpaa.2014.13.635

[11]

Hideo Deguchi. A reaction-diffusion system arising in game theory: existence of solutions and spatial dominance. Discrete and Continuous Dynamical Systems - B, 2017, 22 (10) : 3891-3901. doi: 10.3934/dcdsb.2017200

[12]

Thomas I. Seidman. Interface conditions for a singular reaction-diffusion system. Discrete and Continuous Dynamical Systems - S, 2009, 2 (3) : 631-643. doi: 10.3934/dcdss.2009.2.631

[13]

Yansu Ji, Jianwei Shen, Xiaochen Mao. Pattern formation of Brusselator in the reaction-diffusion system. Discrete and Continuous Dynamical Systems - S, 2022  doi: 10.3934/dcdss.2022103

[14]

Congming Li, Eric S. Wright. Global existence of solutions to a reaction diffusion system based upon carbonate reaction kinetics. Communications on Pure and Applied Analysis, 2002, 1 (1) : 77-84. doi: 10.3934/cpaa.2002.1.77

[15]

Oleksiy V. Kapustyan, Pavlo O. Kasyanov, José Valero. Structure and regularity of the global attractor of a reaction-diffusion equation with non-smooth nonlinear term. Discrete and Continuous Dynamical Systems, 2014, 34 (10) : 4155-4182. doi: 10.3934/dcds.2014.34.4155

[16]

Zhaosheng Feng. Traveling waves to a reaction-diffusion equation. Conference Publications, 2007, 2007 (Special) : 382-390. doi: 10.3934/proc.2007.2007.382

[17]

Nick Bessonov, Gennady Bocharov, Tarik Mohammed Touaoula, Sergei Trofimchuk, Vitaly Volpert. Delay reaction-diffusion equation for infection dynamics. Discrete and Continuous Dynamical Systems - B, 2019, 24 (5) : 2073-2091. doi: 10.3934/dcdsb.2019085

[18]

Yuriy Golovaty, Anna Marciniak-Czochra, Mariya Ptashnyk. Stability of nonconstant stationary solutions in a reaction-diffusion equation coupled to the system of ordinary differential equations. Communications on Pure and Applied Analysis, 2012, 11 (1) : 229-241. doi: 10.3934/cpaa.2012.11.229

[19]

Jifa Jiang, Junping Shi. Dynamics of a reaction-diffusion system of autocatalytic chemical reaction. Discrete and Continuous Dynamical Systems, 2008, 21 (1) : 245-258. doi: 10.3934/dcds.2008.21.245

[20]

Razvan Gabriel Iagar, Ariel Sánchez. Eternal solutions for a reaction-diffusion equation with weighted reaction. Discrete and Continuous Dynamical Systems, 2022, 42 (3) : 1465-1491. doi: 10.3934/dcds.2021160

2020 Impact Factor: 2.425

Metrics

  • PDF downloads (325)
  • HTML views (465)
  • Cited by (0)

Other articles
by authors

[Back to Top]